Alert archive / Nevada / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 14, NWS Las Vegas, NV

June 6, 1997Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 6, 1997, 7:20 PM PDT for Clark County, Nevada. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 1997, 7:20 PM PDT (02:20 UTC)
Expired
Jun 6, 1997, 7:45 PM PDT
In force
25 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Clark County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 2.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 1997-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 1997-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3783 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 070221 RRA
SVRLAS
NVC003-CAC071-070245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
720 PM PDT FRI JUN 6 1997

THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR HIGH WINDS EFFECTIVE UNTIL 745 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN EASTERN CALIFORNIA

  ...EXTREME EASTERN SAN BERNARDINO COUNTY

IN SOUTHERN NEVADA

  ...EXTREME SOUTHERN CLARK COUNTY

THIS EXTENDS AND REPLACES THE PREVIOUS WARNING ISSUED FOR THESE
LOCATIONS.  AT 715 PM PDT...DOPPLER WEATHER RADAR DETECTED
STRONG THUNDERSTORM WINDS ALONG THE COLORADO RIVER VALLEY
EXTENDING FROM WILLOW BEACH TO NEEDLES CALIFORNIA.  RADAR WIND&
ESTIMATES RANGE FROM 40 TO 55 MPH ACROSS THIS AREA.  OTHER
LOCATIONS IN THE PATH OF THESE WINDS INCLUDE COTTONWOOD
COVE...LAUGHLIN AND BULLHEAD CITY.

BOATERS SHOULD SEEK SAFE HARBOR NOW TO AVOID DANGEROUSLY ROUGH
WATER.

ADAIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM PDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 6, 2:45 PM PDT, 4 hours 35 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT FRI JUN 6 1997

JUST OBATINED NEW 21Z 2KM IR PIX...RAMDIS DEPICTING SOME TRSA-
FIRING OFF IN MOHAVE COUNTY.  LOW LVLS REMAIN FAIRLY DRY OVR
NW AZ AND SRN NV...BUT MID LVL MSTR CONTS TO BE ADVECTED EWRD.
A BETTER CHANCE FOR HI BASED GUSTY TYPE STORMS IN NW AZ AND SRN
NV WITH DEEPER MSTR TO THE S ALG THE CO RVR VLY THIS EVE.  LUKS AS
AVN TO FAST IN PULLING OUT UPR LO TMW PREFER SLOWER ETA.  WITH SLOWER
MOVEMENT OF THIS FEATURE EXPECT MORE WRAP AROUND TMW WITH ALL
MODELS DEPICTING BETTER LOW LVL MSTR FEILDS.  AS LO PUSHES SLOWLY
PUSHES NE...SOME OF THE MSTR/DYNAMICS SHOULD BE SHUNTED WITH
MSTLY MTN HUGGERS SUN.  BUT IN FAR NRN REACHES OF FA S/W COMES
THRU SUN AND WITH NO REAL MECHANISM TO SCOUR OUT MSTR XPCT TSRA
TO FIRE OFF AGAIN AS WELL AS MON AND TUE.  DRYING TO OCCUR NRN
REACHES BY WED AS WEAK RDG BUILDS OVR W BETWEEN LONG WAVE ERN U.S.
TROF AMD ERN PAC TROF. LAS2300 CORDERO

SRN NV...NONE
ERN CA...NONE
NW AZ...SVR THUNDERSTORM WATCH AZ3 S OF IGM TO MOHAVE CO BDR
        TIL 02Z.
        SVR THUNDERSTORM WATCH AZ2 S OF TOPOCK TO MOHAVE CO BDR
        TIL 02Z.

In the hours before

Local storm report, Jun 6, 6:24 PM PDT, 56 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
624 PM PDT FRI JUN 06 1997

TIME(PDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    TWENTYNINE PALMS          CA   58 MPH TSTM GUST
06/06/97   SAN BERNARDINO                 TWENTYNINE PALMS WEATHER
                                          OBSERVER REPORTED WIND
                                          GUSTS TO 50 KTS
0546 PM    TWENTYNINE PALMS          CA   60 MPH TSTM GUST
06/06/97   SAN BERNARDINO                 WEST WING AERO AIRPORT
                                          ABOUT 5 MILES EAST OF
                                          TWENTYNINE PALMS REPORTED
                                          WIND GUSTS TO 60 MPH
Local storm report, Jun 6, 6:25 PM PDT, 55 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
624 PM PDT FRI JUN 06 1997

TIME(PDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    TWENTYNINE PALMS          CA   58 MPH TSTM GUST
06/06/97   SAN BERNARDINO                 TWENTYNINE PALMS WEATHER
                                          OBSERVER REPORTED WIND
                                          GUSTS TO 50 KTS
0546 PM    TWENTYNINE PALMS          CA   60 MPH TSTM GUST
06/06/97   SAN BERNARDINO                 WEST WING AERO AIRPORT
                                          ABOUT 5 MILES EAST OF
                                          TWENTYNINE PALMS REPORTED
                                          WIND GUSTS TO 60 MPH

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:28 PM PDTSevere Thunderstorm WarningVEFClark47 min

Nearby

Severe Thunderstorm Warnings in Nevada, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.